Crestor and Muscle Pain
Serious muscle problems are more common when Crestor is first started or when the dosage is increased; but, these problems can happen at any time. Serious muscle problems are more common in people over the age of 65, those of Asian decent, and those with kidney problems or hypothyroidism. There are also certain medicines that, when taken with Crestor, can increase the risk for serious muscle problems. These medicines include:
- Colchicine (Colcrys®)
- Cyclosporine (Gengraf®, Neoral®, Sandimmune®)
- Fibrates, such as:
- Niacin (nicotinic acid, Niacor®, Nicolar®)
- Protease inhibitors, such as:
- Other statin medications, such as:
- Atorvastatin (Lipitor®) or combination medications that contain atorvastatin (Caduet®, Liptruzet™)
- Fluvastatin (Lescol®, Lescol® XL)
- Pitavastatin (Livalo®)
- Lovastatin (Altoprev®, Mevacor®) or combination medications that contain lovastatin (Advicor®)
- Pravastatin (Pravachol®)
- Simvastatin (Zocor®) or combination medications that contain simvastatin (Juvisync®, Simcor®, Vytorin®)
- Red yeast rice.
These various medications increase the risk of muscle pain with Crestor to varying extents, with some being much more likely to cause serious problems then others. For instance, different protease inhibitors (or combinations of protease inhibitors) may be more or less likely than others to cause problems. Always check with your healthcare provider for information specific to the exact combination of medications you are taking.